Nonthermal Melting of Neel Order in the Hubbard Model

Balzer, Karsten, Wolf, F. Alexander, McCulloch, Ian P., Werner, Philipp and Eckstein, Martin (2015) Nonthermal Melting of Neel Order in the Hubbard Model. Physical Review X, 5 3: . doi:10.1103/PhysRevX.5.031039

Author Balzer, Karsten
Wolf, F. Alexander
McCulloch, Ian P.
Werner, Philipp
Eckstein, Martin
Title Nonthermal Melting of Neel Order in the Hubbard Model
Journal name Physical Review X   Check publisher's open access policy
ISSN 2160-3308
Publication date 2015-09
Year available 2015
Sub-type Article (original research)
DOI 10.1103/PhysRevX.5.031039
Open Access Status DOI
Volume 5
Issue 3
Total pages 12
Place of publication College Park, MD United States
Publisher American Physical Society
Collection year 2016
Language eng
Formatted abstract
We study the unitary time evolution of antiferromagnetic order in the Hubbard model after a quench starting from the perfect Néel state. In this setup, which is well suited for experiments with cold atoms, one can distinguish fundamentally different pathways for melting of long-range order at weak and strong interaction. In the Mott insulating regime, melting of long-range order occurs due to the ultrafast transfer of energy from charge excitations to the spin background, while local magnetic moments and their exchange coupling persist during the process. The latter can be demonstrated by a local spin-precession experiment. At weak interaction, local moments decay along with the long-range order. The dynamics is governed by residual quasiparticles, which are reflected in oscillations of the off-diagonal components of the momentum distribution. Such oscillations provide an alternative route to study the prethermalization phenomenon and its influence on the dynamics away from the integrable (noninteracting) limit. The Hubbard model is solved within nonequilibrium dynamical mean-field theory, using the density-matrix renormalization group as an impurity solver.
Keyword Mean Field Theory
Optical Lattice
Q-Index Code C1
Q-Index Status Confirmed Code
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mathematics and Physics
Official 2016 Collection
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 4 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 5 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Sun, 11 Oct 2015, 00:15:52 EST by System User on behalf of School of Mathematics & Physics